Loss of libido is an issue affecting a fifth of men and even more women, at some point in their lives. In most cases, it is associated with personal or professional stress. At times, it is linked with important life changing events such as childbirth, pregnancy, and breastfeeding. However, if one has a recurring loss of libido, it may indicate an underlying medical or personal problem which may upset both partners in the relationship. If you feel that this happens to you quite often, it is important to visit your doctor so that you can discuss the possible underlying causes and potential psychological and medical treatments. Here are the common causes of libido loss:
This is the first consideration. If you are not happy with your partner, it is possible that you may lose your sexual desire too. If you have been in a relationship for a long time, then you may be over familiar with your partner to the extent that you experience some degree of sexual dissatisfaction. This may have an effect on your sex drive. Another issue that you need to consider is if the problem is linked to poor performance which makes sex unfulfilling and challenging. For instance, men may experience erectile dysfunction or ejaculation problems. Women may experience vaginismus (tightening of the vaginal muscles involuntarily before ejaculation) or painful sex. If you are going through this, consider psychosexual counseling, where you and your partner can discuss emotional and sexual issues.
Anxiety, exhaustion, and stress
Anxiety, exhaustion, and stress may be all consuming and are likely to have an impact on your happiness. If you are always feeling tired, exhausted and stressed, talk to your GP for some advice.
Drugs and alcohol
Drinking excessive amounts of alcohol may ruin your sex drive. Therefore, it is a good idea to control your intake to not more than 3 or 4 units a day for men and not more than two to three units for women. Drug misuse is also associated with loss of sex drive. Therefore, you may consider quitting.
Depression is a serious illness where one experiences a feeling of unhappiness that may last for a very long time. These feelings are severe and may last for a very long time. Therefore, they may have adverse effects on your sex drive. If you feel you may be the experiencing this situation, consider taking to your doctor so that he can prescribe anti-depressants. However, it is important to note that anti-depressant medications may also cause low sex drive. Thus, if you feel that they may be causing the problem, talk to the doctor and have a change of medications.
Some women have reported the loss of sex drive after using some types of hormonal contraceptives. Such include the implant, the combined pill, and the Depo-Provera injection. However, side effects of such contraceptives tend to improve with time. Talk to your doctor or a local family planning clinic if you are worried that the contraceptives could be causing sexual problems.
Many people experience low libido as they age. This is mainly due to fall in the levels of sex hormones or age related issues. Older men tend to have low testosterone levels which may cause depression, reduced sex drive, and fatigue. Women who have hit menopause also experience this issue. Talk to your GP who will have your blood tested to check the level of hormones and treatments are prescribed accordingly.
Visit at http://cityofeve.com for more info.